Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2017, 4:29 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2017, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 10, 2017, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Franklin County, OH, Licking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:09 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 2:09 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 209 PM EDT Mon Jul 10 2017 .SYNOPSIS... Disturbances traveling along a slow moving front will provide the focus for thunderstorms today through Tuesday. Hot temperatures are expected Wednesday when the front is forecast to lift north of the area. The likelihood for thunderstorms will return Thursday as the front sags south toward the Ohio River. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MCV moving into northwest Ohio will continue east. Already starting to see new convection develop out ahead of this feature. These storms will push through central Ohio this afternoon. Additional activity diving southeast across western Indiana should weaken as it approaches the forecast area. While there is still potential for strong to severe storms and locally heavy rain, that threat seems to be lower than earlier anticipated. Minor adjustment to highs were made based on trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... With the frontal boundary remaining in Ohio, the threat for thunderstorms will persist tonight through Tuesday. Timing and location of mesoscale elements is uncertain, but it appears that a round of thunderstorms triggered by a short wave rippling along the front will affect mainly northern locations tonight. Following a diurnal lull Tuesday morning, additional thunderstorms may develop Tuesday afternoon as the front sags farther south to Central Ohio. Expect temperatures to stay near normal, with highs in the mid and upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A surface front is expected to lift north Wednesday with pops decreasing from south to north. In the warm sector, Wednesday looks to be the warmest day of the week with highs from the upper 80s north to the lower 90s south. Surface wave to track through the Great Lakes with associated cold front dropping south into the Ohio Valley Thursday night/early Friday. This front will increase chances for thunderstorms and therefore have continued high chance pops Thursday. On the warm side of the system, expect high mainly in the mid and upper 80s Thursday. In the wake of the front surface high pressure to build southeast into the region later Friday into Saturday. Expect dry conditions with cooler temperatures. Highs Friday and Saturday are forecast in the lower and middle 80s. In the northwest flow the model solutions are showing a secondary front which drops southeast through the Ohio Valley. Considerable timing differences exist regarding this feature. Due to uncertainty and lack of moisture will limit any mention of precipitation to slight chance pops Saturday night into early Sunday. Highs on Sunday look to continue close to normal, ranging from the lower 80s north and mid 80s south. Surface high pressure to provide dry weather and cooler temperatures with highs on Monday ranging from near 80 north to the lower 80s south. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Developing thunderstorms may impact the Columbus TAFs early in the period. Otherwise, the probability of any terminals being impacted by showers and thunderstorms through the rest of the daytime period is low. So VFR will prevail although south southwest winds will remain gusty until around 00Z. Appears that additional showers and thunderstorms will form north of the region and sag south overnight. Due to timing uncertainties, have used a broad range of VCSH/VCTS to indicate the period of greatest potential. South winds will be persistent through the night. There is some potential for MVFR ceilings to develop and impact locations from KDAY to KCMH/KLCK late in the TAF period. OUTLOOK...Thunderstorms possible Tuesday and evening and then again Thursday and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM... SHORT TERM...Coniglio LONG TERM...AR AVIATION...
Hazardous weather outlook, Jul 10, 5:28 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington OH 528 AM EDT Mon Jul 10 2017 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-110930- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking- 528 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Several rounds of thunderstorms are expected to move across the region today. Some of these storms could produce damaging straight line winds and large hail. Heavy rainfall may also occur which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-110930- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 528 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Thunderstorms developing today will result in heavy downpours that may cause localized flooding. In addition, some thunderstorms may produce isolated damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 3:57 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Wilmington OH 357 PM EDT MON JUL 10 2017 OHZ046-055-056-065-102030- Licking OH-Fairfield OH-Delaware OH-Franklin OH- 357 PM EDT MON JUL 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN... NORTHWESTERN FAIRFIELD...SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING COUNTIES UNTIL 430 PM EDT... At 357 PM EDT, radar indicated a strong thunderstorm over Worthington, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Nickel size hail... Locations impacted include... Columbus, Dublin, Westerville, Reynoldsburg, Upper Arlington, Gahanna, Hilliard, Pickerington, Worthington, Bexley, Pataskala, Powell, Johnstown, Minerva Park, Ohio State University, Polaris, Easton, Summit Station, Whitehall and New Albany. This includes the following Interstates... I-70 in Ohio between mile markers 92 and 97, and between mile markers 99 and 115. I-71 in Ohio between mile markers 106 and 122. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3997 8315 4017 8309 4014 8267 3990 8274 TIME...MOT...LOC 1957Z 286DEG 34KT 4006 8303 Novak
Local storm report, Jul 10, 4:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 NNW DOWNTOWN COLUMBUS 40.01N 83.03W
07/10/2017 FRANKLIN OH PUBLIC
18 INCH DIAMETER BRANCH DOWN ON OSU CAMPUS. PHOTO
VERIFIED. TIME ESTIMATED FROM RADAR.
&&
JGIBSONLocal storm report, Jul 10, 4:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD DUBLIN 40.12N 83.13W
07/10/2017 FRANKLIN OH PUBLIC
UNCONFIRMED REPORT OF TUNNELS ON STATE ROUTE 161 CLOSED
DUE TO 12-18 INCHES OF STANDING WATER.
&&
JGIBSONLocal storm report, Jul 10, 4:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL GROVE CITY 39.87N 83.07W
07/10/2017 M0.88 INCH FRANKLIN OH TRAINED SPOTTER
&&
JGIBSONLocal storm report, Jul 10, 4:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST KTZR BOLTON FIELD 39.90N 83.14W
07/10/2017 M46 MPH FRANKLIN OH AWOS
&&
JGIBSONLocal storm report, Jul 10, 4:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HEAVY RAIN 5 NNW DOWNTOWN COLUMBUS 40.03N 83.03W
07/10/2017 M2.02 INCH FRANKLIN OH CO-OP OBSERVER
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:15 AM EDT | Special Weather Statement | ILN | Hardin | 45 min |
| Jul 10, 7:25 AM EDT | Areal Flood Advisory | ILN | Hardin | 95 min |
| Jul 10, 10:38 AM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| Jul 10, 11:51 AM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jul 10, 12:14 PM EDT | Special Weather Statement | ILN | Hardin | 16 min |
| Jul 10, 12:28 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 10, 12:37 PM EDT | Special Weather Statement | ILN | Logan | 38 min |
| Jul 10, 12:45 PM EDT | Special Weather Statement | ILN | Delaware | 45 min |
| Jul 10, 1:19 PM EDT | Special Weather Statement | ILN | Licking | 41 min |
| Jul 10, 2:01 PM EDT | Special Weather Statement | ILN | Champaign, Delaware, Union | 44 min |
| Jul 10, 2:25 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 35 min |
| Jul 10, 2:30 PM EDT | Special Weather Statement | ILN | Franklin | 45 min |
| Jul 10, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Madison, Union | 52 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 46 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Jul 10, 3:12 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 48 min |
| Jul 10, 3:18 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 3 hr |
| Jul 10, 3:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jul 10, 3:26 PM EDT | Special Weather Statement | ILN | Licking | 49 min |
| Jul 10, 3:28 PM EDT | Special Weather Statement | ILN | Pickaway | 32 min |
| Jul 10, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 43 min |
| Jul 10, 3:52 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| Jul 10, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 36 min |
| Jul 10, 3:57 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jul 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Pickaway | 33 min |
| Jul 10, 4:00 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 3 hr |
| Jul 10, 4:12 PM EDT | Flash Flood Warning | ILN | Franklin | 3 hr |
| Jul 10, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 31 min |
| Jul 10, 4:34 PM EDT | Flash Flood Warning | ILN | Fairfield, Licking | 3 hr |
| Jul 10, 4:39 PM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jul 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 32 min |
| Jul 10, 5:00 PM EDT | Special Weather Statement | ILN | Fairfield | 15 min |
| Jul 10, 5:11 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Pickaway | 3 hr |
| Jul 10, 5:14 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Pickaway | 46 min |
| Jul 10, 5:36 PM EDT | Special Weather Statement | ILN | Hocking | 24 min |
| Jul 10, 5:41 PM EDT | Special Weather Statement | ILN | Franklin | 49 min |
| Jul 10, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 15 min |
| Jul 10, 5:50 PM EDT | Flash Flood Warning | ILN | Fairfield, Hocking | 3 hr |
| Jul 10, 5:56 PM EDT | Special Weather Statement | ILN | Hocking | 64 min |
| Jul 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Jul 10, 6:28 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | ILN | Mercer | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.